MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. SUCTION VALVE

AIZU OLYMPUS CO., LTD. SUCTION VALVE
Model Number MH-443
Medical Device Problem Codes Device Reprocessing Problem (1091); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the suction valve was stuck in the suction channel.The issue was found during maintenance.The device was intended to be used in an unknown diagnostic procedure, which was completed with a similar device.There were no reports of patient harm.Inspection and testing of the returned device found the suction button did not come off, a foreign object was caught in the suction channel, and foreign material was attached between top and spring.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.Patient identifier: (b)(6).Captures complaint on (b)(4).
 
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Updated fields: h6 and h10.The manufacture date cannot be identified at this time since the serial/lot was not provided.The device was returned to olympus for inspection, and the customer's complaint was confirmed.Based on the results of the investigation, there was deviation from the instructions for use (ifu) in reprocessing steps for the location where the foreign material remained.The suggested event is detectable and preventable by handling the scope in accordance with the following sections of the instructions for use: - gif/cf/pcf-290 series operation manual chapter 3 preparation and inspection - gif/cf/pcf-290 series reprocessing manual chapter 5 reprocessing the endoscope (and related reprocessing accessories) 5.4 leakage testing of the endoscope -gif/cf/pcf-290 series reprocessing manual chapter 5 reprocessing the endoscope (and related reprocessing accessories) - gif/cf/pcf-290 series reprocessing manual chapter 6 reprocessing the accessories.Olympus will continue to monitor field performance for this device.

Brand Name
SUCTION VALVE
Common Device Name
SUCTION VALVE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16572963
Report Number9610595-2023-04676
Device Sequence Number20657807
Product Code FDS
UDI-Device Identifier04953170071256
UDI-Public04953170071256
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMH-443
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2023
Supplement Date Received by Manufacturer09/22/2023
Initial Report FDA Received Date03/20/2023
Supplement Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown